Alert archive / Georgia / Flash Flood Warnings in 2019

Flash Flood Warning 4, NWS Tallahassee, FL

June 11, 2019Berrien County, Cook County, Lanier County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 11, 2019, 8:34 PM EDT for Berrien County, Cook County, Lanier County, Georgia. It was in force for 86 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2019, 8:34 PM EDT (00:34 UTC)
Expired
Jun 11, 2019, 10:00 PM EDT
In force
86 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Berrien County, GA, Cook County, GA, Lanier County, GA

The radar

The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:42 PM EDTFLASH FLOOD3 N Cottle, GAMANY REPORTS OF WATER ON ROADWAYS/FLOODING ALONG HIGHWAY 125 BETWEEN NASHVILLE, GA AND TIFTON, GA. SHERIFF OFFICE CONFIRMED REPORTS FROM MEDIA.
Jun 11, 8:45 PM EDTFLASH FLOOD4 S Weber, GAGA HWY 168 BETWEEN NASHVILLE AND HIGHWAY 135 WAS REPORTED TO BE FLOODED.
Jun 11, 9:00 PM EDTFLASH FLOOD1 Nw Berrien Co A/P, GAMEDIA TWEETED PHOTO OF WATER ENTERING A HOME ABOUT A BLOCK AWAY FROM THE BERRIEN COUNTY HIGH SCHOOL.
Jun 11, 9:39 PM EDTHEAVY RAIN 7.534 Ese Weber, GA7.53 INCHES OF RAIN FELL FROM 5:49PM ET TO 9:39PM ET. BUT A MAJORITY FELL IN THE FIRST 3 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WGUS52 KTAE 120034
FFWTAE
GAC019-075-173-120200-
/O.NEW.KTAE.FF.W.0004.190612T0034Z-190612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
834 PM EDT Tue Jun 11 2019

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Eastern Cook County in south central Georgia...
  Central Berrien County in south central Georgia...
  Northern Lanier County in south central Georgia...

* Until 1000 PM EDT.

* At 832 PM EDT, local law enforcement reported flash flooding in 
  Berrien county along Highway 125. Rain gauges have measured 
  between 5 and 7 inches of rain in portions of Berrien county with 
  heavy rain continuing.

* Some locations that will experience flooding include...
  Nashville, Adel, Sparks, Ray City, Meigs, Cecil, Courthouse,
  Cottle, Berrien Co A/P, New Lois, Massee, Bannockburn, Allenville,
  Weber and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3103 8344 3128 8344 3134 8307 3130 8306
      3128 8304 3123 8305 3122 8304 3119 8305
      3118 8297 3106 8297

$$

42-DVD
1 follow-up statement
821 
WGUS72 KTAE 120153
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
953 PM EDT Tue Jun 11 2019

GAC019-075-173-120202-
/O.EXP.KTAE.FF.W.0004.000000T0000Z-190612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cook GA-Berrien GA-Lanier GA-
953 PM EDT Tue Jun 11 2019

...THE FLASH FLOOD WARNING FOR EASTERN COOK...CENTRAL BERRIEN AND
NORTHERN LANIER COUNTIES WILL EXPIRE AT 1000 PM EDT...

The heavy rain is coming to an end. However, areas of standing water 
remain possible for the next few hours. Please continue to heed any 
remaining road closures.

LAT...LON 3103 8344 3128 8344 3134 8307 3130 8306
      3128 8304 3123 8305 3122 8304 3119 8305
      3118 8297 3106 8297

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:21 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 11, 8:21 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
821 PM EDT Tue Jun 11 2019

.NEAR TERM [Through Tonight]...

A large cluster of thunderstorms in South Central and Southwest
Georgia is still producing heavy rain. Lightning is decreasing
within this cluster. Otherwise shower and thunderstorm activity is
fairly isolated at this time. POPs will be high tonight (60 to 80
percent) especially east of the Chattahoochee/Apalachicola Rivers.
Lightning may be fairly isolated overnight. Patchy fog is possible
mainly in the early morning hours. Skies will be mostly cloudy. Lows
will be in the lower 70s.

&&

.PREV DISCUSSION [732 PM EDT]...

.SHORT TERM [Wednesday Through Thursday Night]...

Water vapor imagery shows that much drier air has filtered into
all but the far eastern zones. This is due to the gradual eastward
progression of a long wave trough and this will continue until
late Wednesday when all deep layer moisture is expected to be
scoured out of our area. PoPs on Wednesday will be tapered slight
(20%) far west to likely (60%) far east. As the axis of the upper
trough approaches and swings through Thursday, we will see a
return to dry conditions. Temperatures will be near seasonal
levels through the period except Thursday night when lows are
forecast to drop into the lower to mid 60s across most inland
areas.

.LONG TERM [Friday Through Tuesday]...

The period starts with zonal flow aloft and surface high pressure
centered over the Tennessee Valley. The resulting offshore flow
will keep dry conditions over our area on Friday. As the surface
high slides eastward over the weekend, low level flow will swing
around to the south advecting Gulf moisture northward and a return
to a more typical summertime pattern including diurnal
convection. Temperatures will be near normal with highs in the
upper 80s to low 90s and lows in the upper 60s to mid 70s.

.AVIATION...
[Through 00Z Thursday]

There is a big cluster of thunderstorms in South Central Georgia.
Otherwise thunder is isolated but showers and light rain are more
common. Showers and rain with isolated thunder is expected overnight
and tomorrow morning especially near ABY, TLH and VLD. Patchy fog is
possible tonight with the best chance at ABY and DHN.

.MARINE...

Winds are expected to be 15 knots or less with seas 3 feet or less
through the period.

.FIRE WEATHER...

With recent rainfall and relative humidity values expected to remain
above critical levels, red flag conditions are not expected for the
next several days.

.HYDROLOGY...

Parts of the FL Panhandle and southeastern FL Big Bend have seen
4-10" of rainfall accumulate over the last 5 days. Elsewhere,
accumulations of 1-4" are common. Another 1-2" of rain is
possible today then another 1-2" on Wednesday, with the highest
totals expected over eastern portions of the area. All this
rainfall has caused some rises along our local rivers. No river
flooding is forecast at this time, though it's possible that parts
of the Flint River may reach action stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  89  69  91  64 /  70  50  10  10   0
Panama City   75  86  73  87  69 /  40  30   0  10   0
Dothan        71  90  66  89  61 /  50  40   0   0   0
Albany        73  87  67  88  61 /  70  50  10   0   0
Valdosta      73  87  69  90  64 /  70  60  10  10   0
Cross City    74  86  71  89  68 /  40  60  20  10   0
Apalachicola  76  86  74  87  71 /  60  40  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...McD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Nguyen

In the hours before

Local storm report, Jun 11, 7:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT TUE JUN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HEAVY RAIN       4 ESE WEBER             31.22N 83.07W
06/11/2019  M5.81 INCH       BERRIEN            GA   MESONET

            5.81 INCHES OF RAIN FELL BETWEEN 5:54PM AND
            7:44PM. RAIN CONTINUES TO FALL.

&&
Local storm report, Jun 11, 8:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
807 PM EDT TUE JUN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     FLASH FLOOD      2 WNW NASHVILLE         31.22N 83.28W
06/11/2019                   BERRIEN            GA   911 CALL CENTER

            WATER ON ROADWAYS NEAR CHASERVILLE RD AND
            HIGHWAY 125.

&&
Local storm report, Jun 11, 8:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT TUE JUN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1 NNW FENDER            31.37N 83.49W
06/11/2019                   TIFT               GA   LAW ENFORCEMENT

            WATER REPORTED ON THE ROADWAY OF HIGHWAY 41
            SOUTH AND PHILLIPS RD.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:24 PM EDTAreal Flood AdvisoryTAEBaker, Miller66 min
Jun 12, 4:34 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Turner116 min
Jun 12, 7:16 PM EDTAreal Flood AdvisoryTAEDougherty, Lee, Turner, Worth59 min

Nearby

Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.